Protracvted Benzo withdrawal hell
Forum: Ask Dr. Sutter
- Protracvted Benzo withdrawal hell by #132332
Ask Dr. Sutter
My boyfriend is 14 months out from a 6 month Klonopin taper. He was on the drugs for 3 years. I noticed a few threads in this section on this so thought I'd go ahead and ask here.
He was put on Klonopin for sleep issues and already had chronic fatigue at this point.
He Tapered 14 months ago and just keeps getting worse. He says the pain is so bad he just wants to die.
I have him on a low carbs, Meat and veggies diet, We do eat some fruit, a little quinoa and rice on occasion.
I had him on a mineral program because he was in burnout and copper toxic but that doesn't seem to be working so I backed off a few weeks back.
He is taking a antihistimine for sleep which I believe is not helping his CNS to heal but when I try and cut back he feels worse so I feel stuck right now..
He also takes gaba ,Taurine and L Theanine to sleep.
I'm at a loss of what to do.. He is in pain constantly and says it never stops and rather than having windows he just seems to get worse..
Any words of advice would be great..
BTW he is also in some sort of denial about it and says it has nothing to do with the benzos he was on. Even though I have showed him all the info that clearly is a benzo withdrawal
OK thanks for any words
Add To Favorites!
- Re: Protracvted Benzo withdrawal hell by UserX
First, there is NO one who will come on this forum but Uniquity and myself and give any info on the benzo withdrawal.
I've worked with Doc Sutter, so he usually says "ask Pioneer" since he has not had first hand experience with the benzo poisons. You can google "The Ashton Manual" and read what Heather Ashton says about tapering. There is danger of seizures when coming off these drugs, so it has to be done properly. Otherwise, they may put you on another kind of anti-seizure medication such as depakote for a couple of weeks. That's if you go cold turkey. That's only done in a detox unit. BUT... they also put you on replacement drugs yo must take time to get off of, too. So I highly recommend you go with an expert in this.
Addiction can happen in just a couple of weeks. The toxicity of the body when a person goes on these drugs makes a difference. If he already had fatigue syndrome, he probably already had a toxic liver and possibly colon when he went on them.
First get rid of the drugs and try to build the body up. A good mineral supplement is always good. Make it ionic minerals along with the magnesium, not chelated minerals. I like to use http://www.optimallyorganic.com
plant processed minerals along with mag citrate. Magnesium is greatly reduced in the cells in the body by stress. It MUST be put back or the muscles and heart suffer. Cellular magnesium is what should be measured by testing. It's a good idea but very expensive to have an amino acid panel done. Insurance does not cover it. It will give Dr. Sahley an idea of what he's low in for amino acids and what the drug has driven out of his system for nutrients that are inhibitory of anxiety messages in the brain from the amygdala to the cerebral cortex. Drugs do damage the brain, but it's possible to recover by the use of nutrients.
Taurine won't help you sleep, it keeps you awake, but is a natural antidepressant, helps the heart, and it should be taken in the forenoon and not late afternoon. L Theanine is a good relaxant for sleep, but be aware the drug is ever so much more powerful than a natural substance and the protracted withdrawal symptoms can go on for a couple of years after one is clear of the drug. Sleep may not happen for many months. This is the worst living hell that anybody can ever go through, and anyone going through it needs a lot of understanding and support.
Prayer was and always is one of my helps with any kind of difficulty. He can also go to A.A. and find help and be with others who are going through the same experience. See if you can find meetings in your area and see that he makes some friends who see that he gets there.
Is your boyfriend on ANY of the benzo right now? Please clarify. Or is he still tapering it? I advise anyone to get Dr. Billie Sahley's book "Breaking Your Prescribed Addiction" and to work with one of her staff while getting off these drugs, even if I am familiar with her protocol. That's her specialty. Become a patient of theirs at the clinic over the phone and work with them. I can give you her basic protocol which includes Mag Chlor, Cal/Mag/Zinc complex, B6, BNCG, taurine, Vitamin C, Vitamin E and always Omega 3. ANXIETY CONTROL 24 is a very integral part of this. I found it a very good GABA supplement and is Dr. Sahley's patent.
Diet seems all right. One just has to get the drug out of the system. Eat what he can.
Sleep will be elusive for a while and certainly not restful and will return over a long period of time, but if he follows this long road one day at a time, he may recover.
The CNS will not heal for quite a while, so after off ALL and any of the drugs, start cleaning out the liver first, then the colon. Liver first for a while so drug stuff from the liver is not so readily re-absorbed from the colon. That will get the drug stuff out of the whole body and give it a chance to heal.
No one has any idea of the damage these drugs do to liver, colon, and other body tissue or the suffering they cause, unless you've been a victim. They CAUSE disease and amongst those diseases is cancer. They also cause brain shrinkage, but under the Natural Healing Paradigm, brain cells can re-generate.
You will be combining what I feel is the best of protocols. I urge you to do most of the thinking, help him think, keep his positive attitude up, keep him fairly quiet, and get him going on it. I hope he's willing. It DOES take two people and more like those in A.A.under these circumstances to get the sick one on the right road. Not many people are able to do it. The statistics are grim, but it can happen with dedication and support of people doing and helping. It will be a fight neither one of you will ever forget. Stay close and work together. Never give up.
Add To Favorites!